MAUDE Adverse Event Report: NOVOCURE GmbH Optune Lua NSCLC

NOVOCURE GmbH Optune Lua NSCLC
Model Number TFT9200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 06/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A 61-year-old female patient with non-small cell lung cancer (nsclc) began optune lua therapy on (b)(6) 2025.On july 01, 2026, novocure received a medical record dated june 11, 2026, indicating that the patient experienced significant pruritus and skin irritation.The symptoms were managed with unspecified topical agents and oral hydroxyzine.The patient reported using optune lua therapy for 12 to 15 hours per day; however, due to worsening nocturnal pruritus, she adjusted her device usage schedule to minimize sleep disturbances.The patient was advised to moisturize the affected skin regularly and avoid sun exposure.Additionally, the healthcare provider recommended oral diphenhydramine at bedtime if the pruritus worsened.Attempts were made to contact the prescribing physician; however, no reply was received.
 
Additional Manufacturer Narrative
Novocure's medical opinion is that the contribution of the transducer arrays to the skin inflammation/irritation requiring medical intervention cannot be ruled out.Sleep disturbance was secondary to pruritus therefore not coded separately.Skin reaction has been reported in the pivotal ef-24 clinical trial for optune lua treatment for nsclc (19% overall in the ttfields arms and 2% overall in the control arms).

Brand Name
Optune Lua NSCLC
Common Device Name
Optune Lua
Manufacturer (Section D)
NOVOCURE GmbH
Manufacturer Contact
sharon perez
180 hanover street
portsmouth, NH 
+1(207)752-7602
MDR Report Key50032841
Report Number3010457505-2026-00817
Device Sequence Number10408832
Product Code SDA
UDI-Device Identifier07290107983235
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P230042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFT9200
Device Catalogue NumberTFT9200US
Device Lot NumberN/A
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/01/2026
Initial Report FDA Received Date07/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale